Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Risks Of Reyataz

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Reyataz

Brand name: Reyataz Generic name: atazanavir sulfate (atazanavir), or ATV Class: Protease inhibitor (PI) Manufacturer: Bristol-Myers Squibb, www.reyataz.com , (800) 321-1335 AWP: $1,219.09/month for 300 mg capsules; $1,257.09/month for 200 mg capsules Standard Dose: One 300 mg capsule plus 100 mg Norvir, once daily (this dose must be used if taking Viread or Truvada, or if pregnant), or two 200 mg capsules (without Norvir), once...
Ask the Experts

Reyataz

Can not eating while taking reyataz cause resistance?...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
Yes, the risk of resistance to Reyataz is increased if the drug is taken on an empty stomach, as compared to taking the drug with a meal. By taking 400mg with a light meal, the overall exposure to the drug increases by 70%, and the peak amount of... Read more »

Does reyataz isentress truvada first line therapy indicate pre-existing resistance?

Hi Dr. Young,I am undetectable on Atripla. My virus has no known resistance as confirmed before starting treatment. I recently had unprotected sex with another hiv positive gay man who is also undetectable on Reyataz/Isentress/Truvada as his first...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.I'm not one to judge irresponsibility; frankly positives have sex with positives all the time. Superinfection with drug resistance is surprisingly infrequent.It's pretty difficult to try to read a treatment... Read more »

REYATAZ TINGLING IN FEET

I am on Reyataz Norvir and Truvada. I have experience tingling in my feet on and off. I have been positive for approximately 1 1/2 years and have taken meds for about 1 year. I went to a neurologist and was tested for neuropathy and he said I was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The risk for peripheral neuropathy from atazanavir is low (< 1-2%) and often hard to pin down since can be due to other drugs or diseases (such as diabetes). Similary there is a low risk for peripheral neuropathy from emtricitabine or tenofovir... Read more »

REYATAZ CONCERN!!

HELLO DOCTOR, I AM TAKING REYATAZ,TRUVADA AND NORVIR, I AM DOING GREAT CD4 839 AND UNDETECTABLE SINCE I STARTED TREATMENT (8 MONTHS AGO) , MY DOCTOR IS CONSIDERING SWITCHING REYATAZ , I HAVE TO GO BACK ON THURSDAY 3/22 TO TALK WITH HIM ABOUT...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Yellowing of the eyes is a not rare, but usually not medically serious side effect of Reyataz. About 5% of people using this regimen experience this effect.If serious enough to warrant a switch, the most conservative... Read more »
Connect With Others

Reyataz/Norvir/Truvada/Epzicom...morning or night?

Posted by Anonymous, 3 Replies
I'm starting in a study, and I just got my meds today. I'll be on Reyataz boosted with Norvir, and either Epzicom or Truvada (I won't know which).

Does anyone know if there are any advantages to taking these meds in the morning as opposed to the... Read more »

Emtriva, Reyataz, Videx Ec

Posted by pooo, 3 Replies
Are any of you on Emtriva, Reyataz or Videx Ec?? If so how are you doing on them and have you had any side effects? Read more »

Reyataz,Norvir, Kivexa [abacavir/3TC, Epzicom].

Posted by Mondo
Is there anyone here at the forum taking the following cocktail?
I'm taking Reyataz[atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you... Read more »

Truvada/Reyataz/Norvir

Posted by cm82391, 4 Replies
I'm taking a combination of the the three and i'm breaking out HORRIBLY!!!

Is anyone else on these meds and having this issues? Or one of the three above?

Or do I just have really bad skin? Read more »